Hi, I do not have a fibro or CFS dx, but have chronic Lyme which has a good amount of symptom overlap. While undiagnosed, I was treated with meds including Neurontin and Lyrica.
I recently saw a new TV commercial for Lyrica. I've never liked these commercials as they seem to minimize the problem and severity of fibro by showing patients resuming active lives thanks to this medication. One I saw in the past depicted a woman working in a bakery. The one I just saw showed a woman in a campus setting in the role of a professor.
I was wondering how other people feel about these commercials. Do people agree that Lyrica can return them to the depicted levels of normalcy and function? When I was on Lyrica, while it was effective against some of my neuropathic pain, it also left me feeling loopy and groggy. I would not trust myself around hot ovens such as the baker woman, nor would my level of brain fog and dizziness permit me to lecture like the depicted professor in the latest ad.
I want to make it clear that I'm very happy for those who are in fact helped by this medication. I think it is great for people to find any relief from severe symptoms. My concern here is that they oversimplify how disabling fibro symptoms are and make it appear as though we are all just a pill away from resuming our normal lives. Just curious about how others feel about these ads.
I am so happy to hear someone else say this. I got very angry at first when I saw these commercials. Everyone in my family called me and said "you need to try this new pill." There is absolutely no evidence it works. My favorite is the one with the woman tending her garden. It's this back yard filled with the most beautiful flowers. I'd give anything to be able to take care of the gardens I use to have. I could never have gardens like that and the commercials make me feel like such a loser. So of course my doctor had me try Lyrica. I gained weight almost immediately and then after about 2 weeks my vision was getting worse and I have pretty good vision. I went to my pharmacy one day and happen to mention it to the pharmacist and he said stop taking it immediately. I take other pills but never had a side effect like this. My vision was actually getting blurry and my eyes felt weak. It was scary. So I feel offended when I see these commercials. Almost as angered as when I see commercials for depression and bi-polar. If you aren't depressed you will be the minute the commercial comes one. And if you aren't upset after hearing them they can be comical. You won't be depressed after taking the medication but the side effects alone will kill you. Don't get me wrong I know we all need our medication for one thing or another but the pharmaceutical companies hurt themselves with these ridiculous commercials.
Wonko, you are right. It is rediculous to portray people going back to a full and normal lifestyle just by taking Lyrica.
Lyrica left me very loopy and sleepy. No operating machinery on Lyrica. It really messed my sleep up too. I had no problems sleeping untill I "tried" Lyrica. I think it is way over rated by the medical field. I also tried Cymbalta, same thing.
There maybe some that are really being helped, I just don't personally know anyone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.